QUT ePrints

Binary time series generated by chaotic logistic maps

Lawrance, Anthony J. & Wolff, Rodney C. (2003) Binary time series generated by chaotic logistic maps. Stochastics and Dynamics, 3(4), pp. 529-544.

View at publisher

Abstract

This paper examines stochastic pairwise dependence structures in binary time series obtained from discretised versions of standard chaotic logistic maps. It is motivated by applications in communications modelling which make use of so-called chaotic binary sequences. The strength of non-linear stochastic dependence of the binary sequences is explored. In contrast to the original chaotic sequence, the binary version is non-chaotic with non-Markovian non-linear dependence, except in a special case. Marginal and joint probability distributions, and autocorrelation functions are elicited. Multivariate binary and more discretized time series from a single realisation of the logistic map are developed from the binary paradigm. Proposals for extension of the methodology to other cases of the general logistic map are developed. Finally, a brief illustration of the place of chaos-based binary processes in chaos communications is given.

Impact and interest:

Citation countsare sourced monthly from Scopus and Web of Science® citation databases.

These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.

Citations counts from the Google Scholar™ indexing service can be viewed at the linked Google Scholar™ search.

Full-text downloads:

585 since deposited on 05 Jan 2007
87 in the past twelve months

Full-text downloadsdisplays the total number of times this work’s files (e.g., a PDF) have been downloaded from QUT ePrints as well as the number of downloads in the previous 365 days. The count includes downloads for all files if a work has more than one.

ID Code: 5938
Item Type: Journal Article
Keywords: Binary sequence, chaos, chaos communications, dependence, discretisation, invariant distribution, logistic map, randomness
DOI: 10.1142/S0219493703000796
ISSN: 0219-4937
Subjects: Australian and New Zealand Standard Research Classification > MATHEMATICAL SCIENCES (010000) > STATISTICS (010400)
Australian and New Zealand Standard Research Classification > INFORMATION AND COMPUTING SCIENCES (080000) > ARTIFICIAL INTELLIGENCE AND IMAGE PROCESSING (080100)
Divisions: Current > QUT Faculties and Divisions > QUT Business School
Copyright Owner: Copyright 2003 World Scientific Publishing
Copyright Statement: Electronic version of an article published as [Stochastics and Dynamics 3(4):pp. 529-544. ] [http://dx.doi.org/10.1142/S0219493703000796] © [copyright World Scientific Publishing Company] [Stochastics and Dynamics]
Deposited On: 05 Jan 2007
Last Modified: 29 Feb 2012 22:59

Export: EndNote | Dublin Core | BibTeX

Repository Staff Only: item control page